Announcement

Announcement Module
Collapse
No announcement yet.

Blurry vision in mornings?

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Blurry vision in mornings?

    Hi - I'm wondering if anyone else gets blurry vision some mornings when waking? I've noticed it happens usually when I'm very swollen (CRP levels up). I do take daily Prednisone after waking which helps.

    Hopefully there are other SLE patients that get this as - I spent last wk having multiple eye doctors tell me my eyes were fine... I got the feeling they thought I was making this up! It was like banging my head on the wall.... And last wk. my left eye was very painful & had a giant broken blood vessel in it (unusual for me). So after waiting for 3hrs+ in another "opthamology" Dr. office to be seen (yet again) I lost it & just cried & cried from the frustration & being told it might take another hour to be "seen". (Totally freaked the office staff out). I just felt like why do I bother to have it looked into?

    I'm on 2000mg Cellcept daily. I took Plaquenil a few yrs ago but had vision problems then so they took me off. (Again the "eye" Dr.'s could not find anything to explain the vision issues but put me on mega steriods which helped).

    So any insight anyone might have would be great.

    PS: I have SLE, chronic infections, Raynauds, Arthritis, Migraines, Rashes/Hives, JointPain/Swelling, severe fatigue, muscle ache/pain, tenderpts, neuropathy, hair loss, chest pain etc. etc.

  • #2
    I will get this (in one eye only) after sleeping sometimes. But within 5-10 minutes of waking up it's back to normal. Even just laying down with my child to get her to nap if I lay on my head "wrong" so that there is pressure applied to an eyeball then it will be blurry for a few minutes. I'm not sure this is the same thing that you are talking about. In my case, I'm not concerned about it at all!

    This never used to happen to me until the last few years either. I have no idea why laying down with head on pillow with anything touching my eye/eyelid causes this and neither does any of my doctors. But because symptoms are so shortlived, it was only something I mentioned to them as a "by the way" kind of thing. How long does yours last?

    Comment


    • #3
      hi Ami

      I had my eyes checked recently as part of the conyinuing investigation into my continuing headache:worried: and I had been having occasional blurry spells like you.

      Eye doc said my eyes were fine but related the blurry episodes to the fact that I am taking steroids. He said it is fairly common for the pred to alter albeit sometimes only slightly, the internal pressure of the eye and so cause 'refractory disturbances'...........blurriness. He also suggested a blood sugar check as high sugars........also possibly pred induced, can cause a simmilar thing.

      If the condition is painful or long lasting then I would get a more urgent opinion coz that sounds like a different thing altogether.

      Hope this is useful
      Good luck

      Comment


      • #4
        Thank you both so much for replying! The pain part just started & probably was part of the large broken blood vessel in that one eye. Although I had Dr.'s tell me that it shouldn't hurt of course.8)

        The blurry-ness that I get from time to time when I wake usually only lasts a few minutes - maybe 5-8 mins tops.. But its a little "freaky" to not be able to make out things clearly during that time. It seems like both eyes but until this week - I've never noticed if it was only one. After the blood vessel popped it was only the left eye that was blurry when I woke up.

        I didn't know that steriods could possibly cause that to occur & it seems like none of these doctors did either! In fact you'd think they'd have looked closer at my meds & dose schedule to see if any of them can cause the night-time/wake blurriness. As I certainly will be.

        But at least it appears my eyes are fine & this is just some weird thing that happens sometimes so I'll rest a bit easier on this one - the pain/blood vessel breaking was probably a fluke but a new one for me & the blurry vision combined w/it did freak me out a bit.

        Its just nice to know that I'm not the only one. Thank you both!

        Comment


        • #5
          I get this same thing too, my vision is very blurry and then comes around and is fine. Not sure what causes it.

          Comment


          • #6
            blurry vision can definitely be a side effect of prednisone - some people actually find that they need two different sets of glasses depending on what pred dose they are on (or whether they are on or off it).

            Pred definitely can be annoying in the eye department.

            hth

            raglet

            Comment

            Working...
            X